Top
10
Doctor insights on: Swelling Leg Dvt Warfarin

Share
1

1
How long does it take swelling in leg to go down after warfarin started for a dvt?

How long does it take swelling in leg to go down after warfarin started for a dvt?

Varies: It can go down in a matter of days to weeks or months or never. There is a condition call "post phlebiits syndrome" and the leg can be swollen for prolonged periods of time. I have patients with swelling for years after one or more clots in the veins of the legs. ...Read more

Dr. David Schleimer
1,498 doctors shared insights

Swelling (Definition)

Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more


2

2
How long could it take swelling in leg to go down after DVT diagnosis and warfarin started?

How long could it take swelling in leg to go down after DVT diagnosis and warfarin started?

Several months: After starting warfarin the blood clot can no longer grow. The body will start to break down the clot within days. It takes months to have the clot reabsorbed or for the process to make an opening through the clot so blood can get through again. Swelling will be visibly less in a few weeks but it could be 6 months before the leg is back to normal. Occasionally, the swelling persists indefinitely. ...Read more

See 2 more doctor answers
4

4
44 year-old female with a history of DVT and stroke; on Warfarin daily now with right leg swelling and bilateral leg pain.....?

44 year-old female with a history of DVT and stroke; on Warfarin daily now with right leg swelling and bilateral leg pain.....?

Need good ultrasound study and a cardiac echo: Was there a reason found for the stroke? A clot in the leg may travel to the lung, but should not normally be able to get to the brain. The most likely reason it did is a defect in the heart. An echocardiogram will help sort the heart out, and can guide a repair. A good ultrasound of the legs is necessary to see if there is a recurrent clot. If not, another consideration is Post-Thrombotic Syndrome - failure o the valves in the leg veins from scarring after DVT. Patients with DVT need to wear compression hose daily for at least 2 yrs after DVT to minimize the risk of PTS. ...Read more

See 2 more doctor answers
6

6
When does swelling from DVT go away? I'm on Coumadin (warfarin) and lovenox.

Dvt: Will solidify and become chronic in about 4-6 weeks. Will usually go away 4-6 months. But can have chronic vein scarring it valve dysfunction after. ...Read more

See 1 more doctor answer
7

7
Why after elevating my leg or waking up in the morning and then stand up does my DVT leg turn red?Therapeutically on Coumadin (warfarin) for 3 months.

Why after elevating my leg or waking up in the morning and then stand up does my DVT leg turn red?Therapeutically on Coumadin (warfarin) for 3 months.

A number of things: Increased arterial flow, venous congestion, and possible early post thrombotic syndrome. If you aren't wearing graduated compression stockings (30-40 mm hg, knee high), you should be. Studies have shown that you need to wear them for two years after your clot. ...Read more

See 1 more doctor answer
9

9
I'm concern that my hematologist only want me on Coumadin (warfarin) 4 only 3 mos.I told him I hit my leg in the past, n he think that's the cause of my dvt. ?

I'm concern that my hematologist only want me on Coumadin (warfarin) 4 only 3 mos.I told him I hit my leg in the past, n he think that's the cause of my dvt. ?

Recommended: The current recommendation is that 3 months of anticoagulation is enough for a DVT that has been provoked by an injury like hitting your leg. That being said, recommendations for how long to be on blood thinners after a DVT are generally increasing. Some would now suggest 6 months rather than 3. Talk to your hematologist. ...Read more

See 1 more doctor answer
10

10
I'm on warfarin after having a DVT and get a lot of pain and aches in my legs . Is this normal?

Yes: There can be a significant amount of inflammation around a DVT called phlebitis, but you want to make sure your warfarin is therapeutic and your clot is not worsening. ...Read more

See 1 more doctor answer
Dr. Ted King
806 doctors shared insights

Deep Venous Thrombosis (Definition)

Deep venous thrombosis is a clot within the deep veins of the leg. The blood clot causes pain and swelling of the calf. This is a concerning condition, because if the clot breaks loose, it can travel to the lung and become lodged there, blocking blood ...Read more


Warfarin (Definition)

Warfarin is a medication used to thin the blood and to prevent or treat people with blood clots. It requires frequent blood ...Read more